Alabama, 2005Damaging Wind in Alabama, June 15, 2005
June 15, 2005 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 15, 7:55 PM CST, 20 minutes earlier.
Area forecast discussion, Jun 15, 7:55 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
855 PM CDT WED JUN 15 2005
.SHORT TERM (TONIGHT)...
WEAK FRONT (BOUNDARY) CONTINUES TO DRIFT SOUTH ACROSS CWA. NUMEROUS
BOUNDARIES ON RADAR HELPING TO SUSTAIN RW/TRW. EXPECT RW/TRW TO
START DYING DOWN AROUND 1000 PM. WILL LEAVE IN CHANCE OF PRECIP
ALONG THE COASTAL COUNTIES THROUGH THE REMAINDER OF THE NIGHT. WILL
REMOVE POPS FROM INLAND COUNTIES. EXPECT FRONT/BOUNDARY TO SLIDE
JUST OFFSHORE TONIGHT AND ALLOW A WEAK NORTHERLY FLOW ON THURSDAY.
IF THE BOUNDARY STALLS ACROSS THE COASTAL COUNTIES AND NOT
OFFSHORE...COULD SEE MORE THUNDERSTORM DEVELOPMENT ON THURSDAY.
WILL SEND OUT UPDATE JUST BEFORE 1000 PM.
HAVE SEEN SOME SMALL HAIL FROM SOME OF THESE STORMS THIS AFTERNOON
AND EVENING...BUT NOTHING LARGER. DID HAVE SOME MINOR WIND DAMAGE
REPORTED IN OKALOOSA THIS AFTERNOON. LIGHTNING ALSO STRUCK AND
KILLED SOMEONE ALONG NAVARRE BEACH THIS AFTERNOON.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
01/
Hazardous weather outlook, Jun 15, 5:00 AM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 15 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT WED JUN 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 15, 4:06 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT WED JUN 15 2005
ALZ053-055-056-152245-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
506 PM CDT WED JUN 15 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND
CLARKE COUNTIES...
AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF
BERMUDA...AND MOVING SOUTHEAST AT 5 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND
CLAIBORNE THROUGH 545 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 5:30 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT WED JUN 15 2005
ALZ052-053-062-160000-
UPPER BALDWIN-WASHINGTON-CLARKE-
630 PM CDT WED JUN 15 2005
...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST
WASHINGTON...SOUTH CLARKE AND NORTHWEST BALDWIN COUNTIES...
AT 630 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 6 MILES SOUTHWEST OF CARLTON OR 3 MILES
NORTHEAST OF MCINTOSH...AND MOVING SOUTHEAST AT 25 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BLACKSHER...TENSAW...LATHAM AND RABUN THROUGH 700 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jun 15, 6:10 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT WED JUN 15 2005
ALZ052-059-061-062-160045-
UPPER BALDWIN-UPPER MOBILE-ESCAMBIA-WASHINGTON-
710 PM CDT WED JUN 15 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST
WASHINGTON...NORTH BALDWIN...NORTHEAST MOBILE...AND MOVING INTO
WESTERN ESCAMBIA COUNTIES...
AT 710 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR REDTOWN TO NEAR CALVERT...AND MOVING
SOUTHEAST AT 15 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...REDTOWN...FORT
STODDARD...POARCH...LOTTIE...CARNEY...AND AREAS ALONG I65 ACROSS
NORTH BALDWIN COUNTY THROUGH 745 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Local storm report, Jun 15, 6:23 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
723 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING NAVARRE BEACH 30.38N 86.86W
06/15/2005 ESCAMBIA FL EMERGENCY MNGR
A 40-45 YEAR OLD MALE WAS STRUCK AND KILLED BY LIGHTNING
WHILE WALKING ON THE BEACH.
&&
GBSpecial weather statement, Jun 15, 7:00 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT WED JUN 15 2005
ALZ061-160130-
UPPER MOBILE-
800 PM CDT WED JUN 15 2005
...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE
COUNTY...
AT 800 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF BUCKS...AND MOVING SOUTH AT 20 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SALCO...TURNERVILLE...CHUNCHULA...AXIS...CELESTE AND CREOLA THROUGH
830 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 15, 7:38 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
838 PM CDT WED JUN 15 2005
ALZ061-160230-
UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
838 PM CDT WED JUN 15 2005
...A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH MOBILE COUNTY IS
MOVING SOUTH TOWARD MOBILE...
AT 838 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM NEAR SATSUMA TO NEAR WILMER...AND
MOVING SOUTH AND SOUTHEAST AT 15 MPH.
THESE STORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...SARALAND...OAK GROVE...KUSHLA...SEMMES...BIG CREEK LAKE AND
THE NORTHERN PORTIONS OF MOBILE THROUGH 930 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Mobile
- When
- June 15, 8:15 PM CST to 8:18 PM CST
- Where
- Mobile County, (Mob)mobile Bates Fl
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.683, -88.233
High winds from a thunderstorm blew down trees and power lines near the airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 15, 20051 death · 1 injured · 1 event
- Hail and Heavy Rain in Kansas, June 15, 2005$775,000 · 1.75 in hail · 7 events
- Tornado in Pennsylvania, June 15, 2005$150,000 · F1 · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2005$60,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Oklahoma, June 15 to 16, 2005$40,000 · 1 in hail · 14 events
- Heat in South Carolina, June 15, 20055 injured · 1 event
- Tornadoes and Hail in Kansas, June 15, 2005F0 · 36 events
- Flash Flood in New York, June 15, 2005$50,000 · 1 event
- Drought in Illinois, June 15 to 30, 200518 events
- High Surf in Hawaii, June 15 to 17, 200518 events
- Hail and Damaging Winds in Kansas, June 15, 20051.75 in hail · 16 events
- Drought in Illinois, June 15 to 30, 200513 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457320.